Alert archive / Maryland / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

August 21, 2016Caroline County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 21, 2016, 4:29 PM EDT for Caroline County, Maryland. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2016, 4:29 PM EDT (20:29 UTC)
Expired
Aug 21, 2016, 5:00 PM EDT
In force
31 min
Issued by
NWS Philadelphia/Mount Holly

County Caroline County, MD

The radar

The Dover AFB radar (KDOX), 43 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2016-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2016-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

988 
WWUS81 KPHI 212029
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 PM EDT SUN AUG 21 2016
 
DEZ002-MDZ015-020-212100-
KENT-CAROLINE-QUEEN ANNE'S-
429 PM EDT SUN AUG 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN KENT...EAST
CENTRAL QUEEN ANNE'S AND NORTHEASTERN CAROLINE COUNTIES...

AT 428 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CHURCH HILL TO HOPE...AND MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  GREENSBORO AND GOLDSBORO AROUND 455 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HENDERSON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3911 7571 3896 7574 3905 7601 3910 7597
TIME...MOT...LOC 2028Z 275DEG 18KT 3910 7592 3905 7596 
$$

DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 21, 3:41 PM EDT, 48 minutes earlier.

Area forecast discussion, Aug 21, 3:41 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
341 PM EDT SUN AUG 21 2016

.SYNOPSIS...
A cold front was located just to our west this afternoon. The front
will move eastward through the area this evening. High pressure
builds into the area Monday and remain over the area through
Thursday. The next cold front approaches from the northwest on
Friday. The front may dissipate over the area next weekend while the
center of high pressure approaches from the Great Lakes.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A band of showers and isolated tstms associated with a cold front
will cross the area this evening and early overnight. Showers will
end from west to east behind this front. We have kept the pops
mostly in the categorical range with the activity on radar looking
rather solid attm. The best chc for thunder will be over Delmarva
this evening. The primary threat with these showers and storms are
locally heavy rainfall with 1-2 inches falling in an hour. Poor
drainage flooding is possible. Any severe weather threat will be
confined to the Delmarva and far southern NJ, where the strongest
heating earlier in the afternoon and greatest instability (MLCAPE
around 1000 J/kg) reside.

Later tonight, skies will clear as drier and cooler air settles
in. Lows will drop into the upper 50s/low 60s north and mid/upper
60s over Delmarva. Winds will shift to NW and remain around 5 to
10 mph overnight.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
High pressure will begin to build towards the region Monday. This
will be the beginning of a nice stretch of fair weather. The airmass
will be cooler and much drier. High temperatures will only reach the
70s across the north and low/mid 80s elsewhere. Dew points will only
be in the 40s/50s too...so this will be a big break in the recent
stretch of sultry summer weather. Winds will be a bit gusty however
with NW winds 10 to 15 mph and gusts around 20 mph.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Expansive high pressure system will build in from the west Monday
night with the center of the high over the area Tuesday and
Wednesday. The high will move offshore late Wednesday and retreat
into the open waters of the northwest Atlantic Ocean through the end
of the week. Southerly return flow around the western periphery of
the high will become established along the eastern seaboard during
this time. A very quiet stretch of weather is in store for the mid-
Atlantic region through Thursday with the high firmly in control.
Comfortable outdoor weather conditions can be expected with highs
generally in the low 80s Tuesday and mid 80s both Wednesday and
Thursday. It will be very dry midweek for August standards with
dewpoints in the 50s. The humidity increases a bit by Thursday but
it will still be at comfortable levels with dewpoints in the 60s.
Each day should also offer plenty of sunshine.

The heat and humidity increases further by Friday as a cold front
approaches from the west. It doesn't appear to be excessive heat but
highs in the upper 80s to lows 90F and dewpoints near 70F will make
it feel muggy again. In general, went a couple of degrees above
WPC/Superblend guidance for highs on Friday as they appear to be too
cool. The front should provide us with our first perceptible chance
of precipitation in the period. However, we continue to advertise
very low PoPs. The forecast area will be situated on the northern
side of an anticyclone/upper ridge over the Southeast states. In
this setup, there is a risk that the subsidence inversion underneath
the ridge would put a lid on convective development on Friday,
especially the farther south you go. Furthermore, the deeper lift
will also be displaced from the front, remaining well to our north
as the belt of stronger westerlies associated with the subtropical
jet stream resides near the U.S.-Canadian border.

The front may stall and then washout in the area or nearby during
the weekend as it meets the downstream blocking on the northern
periphery of the ridge. Exactly where this happens will determine if
our region is positioned on the cool side of the front with highs in
the lower 80s or warm side with highs in the lower 90s...or
somewhere in between. Leaned toward the warmer range of solutions
with the pattern favorable for heat to build underneath the ridge.
At this time, it appears that next weekend should be mainly dry.
However, if the front stalls over the area and there is still
enough residual convergence along it, then an isolated pop-up
shower or storm map develop during peak heating.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

A cold front will approach from the west this evening and then pass
offshore overnight. A band of lower clouds and showers will
accompany the front. There is a chc for thunder as well and we have
included tempo groups in most terminals for show the expected
conditions should a tstm occur. Winds will be mostly S or SW around
10-15 knots ahead of the front. Winds will shift to W then NW after
frontal passage. Skies will clear out behind the front with drier
air mixing in behind it. It's possible that some light fog may
develop across srn NJ with the drier air doesn't make it this far
before the boundary layer gets decoupled. I have included some fog
in the MIV tafs for this possibility.

VFR conditions expected with gusty NW winds up to around 20 knots
on Monday.

OUTLOOK...

Monday night through Thursday night...Mainly VFR and light winds.

Friday...Low chance for showers and storms with a cold front
approaching from the NW.

&&

.MARINE...
Winds and seas slowly increasing this afternoon. An update was
made earlier to raise the SCA flag for Del Bay where gusts around
25 kts had developed. We already were advertising SCA conditions
for tonight, but decided to raise the SCA flag for the coastal
waters earlier and put it into effect with the 330 CWF. Winds will
likely gust into the low 20s kt range with the approach of the
cold front and the tightening pressure gradient ahead of it. Seas
will build to around 4 ft on the ocean and 2-3 ft across Delaware
bay. Gusty winds should continue Monday with the arrival of the
cooler and drier air.

OUTLOOK...

Monday night through Thursday...No marine hazards are expected.

Friday...Winds and seas below SCA thresholds. The official NHC
forecast for Tropical Storm Fiona is for it to track westward and
then to weaken as it curves to the north near Bermuda late in the
week. We may start to see long period swell arrive in our coastal
waters by Friday or next weekend but unless the system becomes
much stronger than forecast, seas will still be below 5 ft.

RIP CURRENTS...
Wind gusts from the southeast this afternoon coupled with wave
heights of 3 to 4 feet are enhancing the setup for dangerous rip
currents at the beaches. A moderate risk day was assigned to the
New Jersey and Delaware beaches today.

The probable risk for the development of dangerous rip currents
on Monday is low with an offshore wind expected.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 7 PM this evening to 11 AM EDT
     Monday for ANZ452>455.
     Small Craft Advisory from 7 PM this evening to 6 PM EDT Monday
     for ANZ450-451 and ANZ430-431.

&&

Synopsis...Klein
Near Term...O'Hara/Klein
Short Term...O'Hara
Long Term...Klein
Aviation...Klein/O'Hara
Marine...Klein/O'Hara
Hazardous weather outlook, Aug 21, 4:05 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT SUN AUG 21 2016

MDZ008-NJZ001-007>010-012-013-015-018>020-027-PAZ054-055-060>062-070-
071-101>106-222015-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
405 PM EDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE
EASTWARD THROUGH THE AREA LATE THIS AFTERNOON AND EARLY THIS
EVENING. LOCALLY HEAVY RAIN MAY CAUSE ISOLATED FLOODING OF SMALL
STREAMS AND AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-222015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
405 PM EDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING MAY
PRODUCE STRONG WIND GUSTS, ESPECIALLY NEAR THE SOUTHERN NEW JERSEY
AND DELAWARE BEACHES. LOCALLY HEAVY RAIN MAY CAUSE ISOLATED
FLOODING IN AREAS OF POOR DRAINAGE.

THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP
CURRENTS AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE PASS ALONG STORM REPORTS TO THE NATIONAL WEATHER SERVICE.

ANZ430-431-222015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
405 PM EDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING MAY
PRODUCE LOCALLY STRONG WIND GUSTS ALONG WITH DANGEROUS CLOUD TO
SURFACE LIGHTING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-222015-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
405 PM EDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING MAY
PRODUCE LOCALLY STRONG WIND GUSTS ALONG WITH DANGEROUS CLOUD TO
SURFACE LIGHTING, PARTICULARLY ACROSS THE COASTAL WATERS ADJACENT
TO SOUTHERN NEW JERSEY AND DELAWARE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ012-015-019-020-NJZ016-017-021>023-222015-
NEW CASTLE-KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
SALEM-GLOUCESTER-CUMBERLAND-ATLANTIC-CAPE MAY-
405 PM EDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING MAY
PRODUCE LOCALLY STRONG WIND GUSTS AND TORRENTIAL DOWNPOURS.
THE LOCALLY HEAVY RAIN MAY CAUSE ISOLATED FLOODING OF SMALL
STREAMS AND AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE PASS ALONG STORM REPORTS TO THE NATIONAL WEATHER SERVICE.

JRK

In the hours before

Special weather statement, Aug 21, 2:57 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
257 PM EDT SUN AUG 21 2016

MDZ012-015-211930-
KENT-QUEEN ANNE'S-
257 PM EDT SUN AUG 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KENT AND CENTRAL QUEEN
ANNE'S COUNTIES...

AT 256 PM EDT...SCATTERED STRONG THUNDERSTORMS WERE ALONG A
LINE EXTENDING FROM NEAR ROCK HALL TO NEAR STEVENSVILLE...AND MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...  ROCK HALL AROUND 300 PM EDT.   OVERTON
AROUND 310 PM EDT.
LANGFORD AROUND 315 PM EDT.
CHESTERTOWN...CENTREVILLE...OLD TOWN AND NEWTOWN AROUND 330 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE KINGSTOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3904 7631 3901 7630 3901 7628 3903 7625
      3905 7623 3909 7623 3913 7625 3915 7628
      3917 7628 3926 7622 3938 7605 3902 7607
      3900 7632
TIME...MOT...LOC 1856Z 235DEG 16KT 3918 7628 3904 7632

DRAG
Special weather statement, Aug 21, 3:40 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT SUN AUG 21 2016

MDZ019-212030-
TALBOT-
340 PM EDT SUN AUG 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN TALBOT
COUNTY...

AT 339 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CALVERT CLIFFS TO NEAR TAYLORS ISLAND TO NEAR
CHESAPEAKE RANCH ESTATES TO 7 MILES NORTHEAST OF SAINT INIGOES
CREEK...AND MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 35 MPH ARE POSSIBLE WITH THESE STORMS AS WELL AS
LIGHTNING STRIKES.

THESE STORMS WILL BE NEAR...
  OXFORD AROUND 420 PM EDT.
  TRAPPE AROUND 425 PM EDT.
  HAMBLETON AROUND 430 PM EDT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3858 7605 3860 7606 3863 7608 3862 7612
      3864 7615 3868 7617 3869 7619 3867 7620
      3871 7621 3871 7624 3872 7623 3869 7602
      3862 7598 3860 7599 3857 7602
TIME...MOT...LOC 1939Z 230DEG 26KT 3847 7643 3844 7637 3832 7632 3821
7631

DRAG
Special weather statement, Aug 21, 3:50 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT SUN AUG 21 2016

MDZ012-015-212015-
KENT-QUEEN ANNE'S-
350 PM EDT SUN AUG 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN QUEEN ANNE'S AND
CENTRAL KENT COUNTIES...

AT 350 PM EDT...A STRONG THUNDERSTORM WAS OVER STARKEY CORNER...OR
NEAR CENTERVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  STARKEY CORNER AROUND 400 PM EDT.
  CHURCH HILL AROUND 405 PM EDT.
  SUDLERSVILLE AROUND 415 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BARCLAY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3908 7609 3915 7610 3927 7585 3910 7584
TIME...MOT...LOC 1950Z 259DEG 17KT 3911 7606

DRAG
Local storm report, Aug 21, 4:17 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT SUN AUG 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLOOD            BEAR                    39.62N  75.68W
08/21/2016                   NEW CASTLE         DE   TRAINED SPOTTER

            FLOODING ON ROUTE 40 NEAR THE RAILROAD TRACKS.

&&

EVENT NUMBER PHI1601760

FRANCK
Special weather statement, Aug 21, 4:19 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
419 PM EDT SUN AUG 21 2016

MDZ015-019-020-212045-
CAROLINE-TALBOT-QUEEN ANNE'S-
419 PM EDT SUN AUG 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TALBOT...SOUTHWESTERN
QUEEN ANNE'S AND SOUTHWESTERN CAROLINE COUNTIES...

AT 418 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM OXFORD TO NEAR TRAPPE TO 11 MILES SOUTHWEST OF
VIENNA...AND MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  TRAPPE...OXFORD AND HAMBLETON AROUND 425 PM EDT.
  EASTON...WINDYHILL AND CHOPTANK AROUND 430 PM EDT.
  PRESTON AND TANYARD AROUND 435 PM EDT.
  MATTHEWS AND HARMONY AROUND 440 PM EDT.
  CORDOVA...GRIFFIN AND SKIPTON AROUND 445 PM EDT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3859 7606 3860 7606 3863 7608 3864 7615
      3868 7617 3869 7619 3867 7620 3871 7621
      3871 7624 3893 7610 3888 7590 3869 7577
      3868 7580 3870 7580 3871 7584 3868 7594
      3857 7602
TIME...MOT...LOC 2018Z 212DEG 32KT 3868 7618 3863 7608 3839 7600

DRAG
Special weather statement, Aug 21, 4:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 PM EDT SUN AUG 21 2016

DEZ002-MDZ015-020-212100-
KENT-CAROLINE-QUEEN ANNE'S-
429 PM EDT SUN AUG 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN KENT...EAST
CENTRAL QUEEN ANNE'S AND NORTHEASTERN CAROLINE COUNTIES...

AT 428 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CHURCH HILL TO HOPE...AND MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  GREENSBORO AND GOLDSBORO AROUND 455 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HENDERSON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3911 7571 3896 7574 3905 7601 3910 7597
TIME...MOT...LOC 2028Z 275DEG 18KT 3910 7592 3905 7596

DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:36 PM EDTSmall Craft AdvisoryPHI26 hr
Aug 21, 3:47 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem118 min
Aug 21, 3:57 PM EDTSpecial Marine WarningPHI63 min
Aug 21, 5:19 PM EDTSpecial Marine WarningPHI41 min
Aug 21, 5:43 PM EDTSpecial Weather StatementPHICape May, Cumberland47 min
Aug 21, 5:49 PM EDTSpecial Marine WarningPHI26 min
Aug 21, 6:08 PM EDTSpecial Weather StatementPHICape May37 min
Aug 21, 6:12 PM EDTSpecial Marine WarningPHI33 min
Aug 21, 6:48 PM EDTSpecial Marine WarningPHI42 min
Aug 21, 6:59 PM EDTSpecial Weather StatementPHICape May16 min
Aug 21, 1:08 PM EDTSpecial Weather StatementPHILebanon22 min
Aug 21, 1:26 PM EDTSpecial Weather StatementPHIBerks64 min
Aug 21, 2:51 PM EDTAreal Flood AdvisoryPHIChester, Delaware, Montgomery114 min
Aug 21, 2:38 PM EDTSpecial Weather StatementPHICecil22 min
Aug 21, 2:57 PM EDTSpecial Weather StatementPHIKent, Queen Anne's33 min
Aug 21, 3:30 PM EDTAreal Flood AdvisoryPHICaroline, Cecil, Kent, Queen Anne's2 hr
Aug 21, 3:40 PM EDTSpecial Weather StatementPHITalbot50 min
Aug 21, 3:50 PM EDTSpecial Weather StatementPHIKent25 min
Aug 21, 4:06 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's39 min
Aug 21, 4:19 PM EDTSpecial Weather StatementPHITalbot26 min
Aug 21, 4:20 PM EDTFlash Flood WarningPHICecil, Kent, Queen Anne's4 hr
Aug 21, 4:50 PM EDTAreal Flood AdvisoryPHICaroline, Queen Anne's, Talbot3 hr
Aug 21, 4:54 PM EDTSpecial Weather StatementPHICaroline36 min
Aug 21, 5:06 PM EDTSevere Thunderstorm WarningPHICaroline39 min
Aug 21, 5:09 PM EDTFlash Flood WarningPHICaroline, Queen Anne's, Talbot4 hr
Aug 21, 6:35 PM EDTAreal Flood AdvisoryPHICaroline, Queen Anne's, Talbot3 hr
Aug 21, 5:28 PM EDTSpecial Weather StatementPHIKent17 min
Aug 21, 5:46 PM EDTSpecial Weather StatementPHISussex14 min
Aug 21, 5:54 PM EDTSpecial Weather StatementPHISussex36 min
Aug 21, 6:31 PM EDTSpecial Weather StatementPHISussex29 min
Aug 21, 7:04 PM EDTSpecial Weather StatementPHISussex26 min

Nearby

Special Weather Statements in Maryland, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.